A resident of Kaduna State identified as Hanatu Tanko has narrated how she bled from the nose and vomited blood after receiving COVID-19 vaccine.
In a video trending online, the woman, who sought treatment at Ashmed Specialist Hospital, Kaduna narrated her experience.
Although the woman said she took the vaccine at Kaduna South Secretariat, many linked it to the hospital.
To distance the hospital from the controversy, the Chief Medical Doctor, Dr Patrick Echobu, addressed a news conference on Thursday.
He said the woman was admitted to the Hospital six days after she had been vaccinated somewhere else.
The CMD said, “On behalf of Ashmed Specialist Hospital, we want to strongly distance ourselves and condemn the video going around of one of our patients, who presented herself on the 30th of March claiming to be vomiting blood and having bleeding from the mouth and nose.
“We received her as a patient after she had vaccination six days prior to presentation in this hospital and unknown to us, she granted somebody an audience which she posted on the media.
“We want to say that we are not connected with the information on the media. I just want to let you know also that all the staff of Ashmed Specialist Hospital have collected their own vaccine.”
He explained that the cause of the vomiting could be as a result of chronic illnesses like hypertension, upper respiratory tract infection and the likes but said they succeeded in controlling the bleeding after her admission at the hospital.
He maintained that the team of epidemiology from the Health Ministry had visited Tanko to ascertain her health condition.
On the safety of the vaccine, the CMD urged residents to get vaccinated because it’s safe.
He further commended the State Government for making it possible for all residents to receive the COVID-19 vaccine.
There were concerns across the world about the safety of the Astrazeneca vaccine currently being administered in Nigeria after some persons suffered side effects.
More than 10 European countries had suspended the vaccine but they continued with it after the World Health Organiation (WHO) and some regulatory agencies certified it.
Leave a Reply